Jump to content

Search the Community

Showing results for tags 'Venlafaxin'.



More search options

  • Search By Tags

    Type tags separated by commas.
  • Search By Author

Content Type


Forums

  • Support
    • Read This First
    • Introductions and updates
    • Tapering
    • Symptoms and self-care
    • Finding meaning
    • Relationships
  • The commons
  • Current events
    • Events, controversies, actions
    • In the media
    • Success stories: Recovery from withdrawal
    • From journals and scientific sources

Found 2 results

  1. Helping others

    Hello, I don't expect a quick fix for this, but hopefully others experiences. My big brother, 32 years old and 6 years older than me, tried to taper Venlafaxin some months ago and I started supporting him with facts and long distance care, mostly e-mail. Some days ago he decided to take back his previous dose (his doctor said that it could no longer be tapering symptoms)! He trusts the prescribing GP and have talked about it with friends and our mother. He is reluctant to even take a look at what critics have to say and even said once that my facts were internet rumors, despite that I have told him of my sources, like Dr. Peter R. Breggin. Even a short youtube clip with Simple Truths about Psychiatry is too much for my brother to bother having a look at. In february my brother got a PhD in history. He has said that he never have felt as good as when taking Venlafaxin which is a bad sign. He also claims to be more social than ever before, which he think is good. I'm not sure how long and how much Venlafaxin he has taken, but I know he had started back in 2014. He don't want to go into therapy, only tried it for a short period. He knows some of my own experience but he does not show that much interest. Anyone who has been in a similar situation? Should I talk to some of his friends?
  2. Hi! This is my story: At the age of 23 I was taken with panic disorder. I had no previous experience with mental illness and went through hell experiencing this for the first time - saw myself locked up or not being able to take care of myself or live a "normal" live (whatever that is) ever again. This was during my last year at teacher training college. I was prescribed Anafranil (TCA) and also got Sobril (benzo) to cope with the anxiety during the first weeks of medication. After a couple of months with medication, therapy and breathing technique training I started feeling quite OK and somehow managed to complete my education. But this was only the beginning of many years of experience of mental disorders. Living with panic disorder was a struggle working as a middle school teacher, even though medication and calm breathing helped. Eventually I reduced and quit medicating - only to develop depressions. So I was prescribed some new medicine. And when I tried to quit that medication later, I went straight down into a depression again. During almost 30 years now I've been on antidepressants. I've struggled to cope with the ups and downs of life, along with my mental "illness". I married and got three wonderful children that I love more than life. Then my husband was diagnosed with bipolar disorder. Our first born son started showing signs of not feeling good when he started school. He didn't like school, had a feeling of not belonging and struggled to fit in. We reached out for help from everywhere, but noone seemed to be able to help. In his teens he couldn't cope anymore and got depressed. He couldn't finish high school and we've been trying to get him help ever since. He is now 23... A young man with very little hope and sense of meaning. And still living with his mom and dag. He was just diagnosed with ADHD, but he himself (and we) is pretty sure that's not the whole story. People living with relatives with autism/asperger tend to take for granted that he has that kind of diagnosis - including himself. But not the psychiatrists. Whatever. (Help him with his PROBLEMS maybe? "No - because our tests show that he doesn't have that diagnosis - so he doesn't have those problems!" Hmm...) Our two years younger son was happy, bright and full of joy during his childhood. Growing up, he and his big brother were the best of friends. But they started drifting apart as the older son got increasingly more depressed. And then suddenly, just a couple of months before his fifteenth birthday, he started to feel sad. When we understood that he needed professional help we took him to a psychiatrist specialized in children and teens. Me and my husband both accompanied him. He was very quiet and had a hard time speaking and interacting with other people. And as the psychiatrist struggled to make him talk she suddenly asks him "Do you really think you are so pitiable? I've worked with children who have cancer. THEY are pitiable!" We were shocked by her words and immidiately took our son out of there and explained to him that he should not care about what she said. That is was unprofessional, evil and not fair to say such things! But the damage was already made. The next day we all - family and best friends - got a personal sms from him, telling us how much he loved us... It was the day before his 15:th birthday. We got there in time to save him. And the psychiatrist were denounced - from that one clinic... After this, our youngest son suffered from a bad depression for a long time. And wasn't able to complete high school properly. It took some years. He is now 21 and have just recently been able to take up his studies again. He is a gifted musician and actor and is determined to follow his dreams. Our daughter is the twin-sister of our youngest son. She used to be the happiest little girl in the world. And then she grew up. She started feeling anxious. About everything. To the point that she couldn't eat because of nausea and lack of apetite. So - eventually, when she was 12, we took her to the psychiatrist. To get help with her anxiety. They took a look at her and then immidiately tried to make her "amit" that she was starving herself on purpose...and gave her some more anxiety! (Thanks!) It didn't matter that we assured them that that was not the case. I myself have been "accused" of being anorexic for the first 25 years of my life - which hurt a great deal, since I had a huge complex for being so thin. And so does my daughter. Since then her anxiety has slowly increased. A couple of years ago she was diagnosed with GAD - General Anxiety Disorder - and was prescribed Sertraline. About a year ago we started to suspect that she had developed bipolar disorder. She seemed to be slightly hypomanic to us. My husband followed her to her psychiatrist and told him about these thoughts. But he dismissed it and sait it was only "mood swings". In the beginning of last summer she started to seem slightly euphoric. One day she called me and cried and laughed and spoke jibberish. She posted live videos on facebook where she acted strange, talking about some kind of mission. And here was her first (and hopefully last) psychosis. With help from a doctor, some paramedics and a couple of police officers we managed to make her open the door to her apartment. At the psychiatric hospital they found out that she tested positive for cannabis, that she hadn't been sleeping for 4 days and that she was severly manic and suffered from delusions. She was taken to a psychiatric inpatient care facility, taken off Sertralin (since we told them about her predisposition for bipolar disorder - and Sertralin might cause mania and psychosis to bipolar people..) and put on Olanzapine to deal with the psychosis. This was 3 months ago. She is no longer psycotic, but suffers from a depression. And here we are now. Worrying about and trying to help my children has made it difficult for me to work for the last couple of years. This last summer with my daughters psychosis pushed me further down. I now try to manage to work 25% (10 hours a week), digitalising teaching books. This summer I suddenly got sick of taking antidepressants and started to slowly decrease my dosis of Venlafaxin. But last friday my doctor wanted me to try another medicine, since I have such difficulties coping with even 25% of work. He wanted me to try out Voxra and told me to simply switch from one day of 175 mg Venlafaxin to 150 mg of Voxra the day after. I asked if I really should switch straight off like that, without slowly decreasing the amount of Venlafaxin - and he said yes. I wish I didn't listen... Two days after quitting with Venlafaxin and starting with Voxra I got all the withdrawal symptoms in the book - and I really didn't need this right now. Huge dizziness, nausea, panic anxiety, sleeplessness, night mares, electrical shock feelings in my brain, fast heartbeats. After 3 days of this hell I added Venlafaxin to my Voxra dosis. But - I actually want to get rid of the medicines. Examine who I really am - because I forgot. Sorry about the long story. But this is my life. And I shed some tears writing it all down. Thanks for reading.
×

Important Information

By using this site, you agree to our Terms of Use.